?

Log in

No account? Create an account
Review the effectiveness & side-effects of drugs' Journal

> recent entries
> calendar
> friends
> WebMD
> profile

Friday, November 17th, 2006
5:35 am - OK, I need some help.

ideationbaby
Hey -
I'm a westerner living in Cambodia, and I need some help getting myself healthy.
I've been sick with a bronchial infection type thing for about a month and a half - maybe longer. I'm sure longer...
Anyway, I go to Pharmacists here, because it's easiest. Many places don't have doctors, anyway!
First I took a course of something or other... I got sick again... So I took a course of Cipro and some other acillin type for 5 days. I felt healthy. Now I'm sick again.
Am I breeding some sort of devastating plague in my lungs that will soon take over the world, or what? What is the better way to proceed with this? I have amoxacillin for ten days in my pocket (500 mg) but don't want to take it if it's not the best thing to do.
At this point, my sickness is pretty mellow - a bit of a sore throat and some phelem here and there - but my nodes are swollen.
I can get to Bangkok - and I will soon - but can anyone help a guy out?
THANKS!

(comment on this)

Tuesday, February 14th, 2006
4:34 am - The Best Kept Drug Secrets - DARE's Worst Nightmare

motherginsberg
"Officer, will you hold my drugs for me?" ~slogan of legal_highs



Join legal_highs to discuss how to attain legal highs with experienced users, newbies, ethnobotanists, and herbalists. legal_highs is unofficially partnered with the popular drug community chemicalwhores and we're always looking for new members.

Wait... aren't "drugs" illegal? Do "legal" drugs even exist? If it's legal, it doesn't *do* anything

Actually, no!


Dont be skeptical about "legal" drugs, they're not all legal b/c they're ineffective, they're usually legal because:

-young people arent abusing it and dying from it
-it isnt well-known/there isnt much hype surrounding the drug
-it has "needed" and proven medicinal effects (like dex in cough syrup)
-it's hard to get a hand on unless you're old enough to have a credit card (i.e. can buy it on the internet)
-what is "legal" and what is "illegal" really depends on context, what country/state you're in, exposure, abuse, and poularity. For long stretches of time the following drugs were legal and acceptable for recreational and medicinal use in the United States and UK: cocaine, heroin, opium, marijuana, ecstacy, and acid. Drug laws are different from country to country and even from US state to US state.



Please read the rules carefully prior to joining. You must:
-have an ACTIVE journal that has been established for at least a few months
-you must have your full D.O.B. listed in your userinfo and it MUST be both truthful and 18+

(You can join legal_highs as a non-drug user, a person simply interested in different herbs, of if you're curious)

(comment on this)

Wednesday, July 13th, 2005
2:43 pm - on a lighter note

hermia8
http://www.jibjab.com/167.html
fantastic.

(if this isn't proper use of this forum i totally understand if this post needs to be removed)

(comment on this)

Wednesday, May 11th, 2005
11:13 am - Doxycycline (Doryx) - adverse drug reaction

hermia8
I have been on a dose of one 50mg capsule of Doryx for the past three weeks. This is because I had/still have a stress rash on my face. Doryx is used to treat among other things: venereal diseases, anthrax and acne.

This is a warning to all those out there taking this drug because your body is run down! I have been waking up every morning with a sore throat and coughing up yellow phlegm even though I have no other cold or flu symptoms. Then in the last five days I began to feel as though I had something lodged in my throat, a very disconcerting feeling! It first felt like I had one of the capsules stuck to the back of my throat past my tonsils (so in my neck effectively). The feeling didn't go away, although I occasionally felt like the feeling was moving up or down my throat.

Turns out it's likely I have developed oral thrush as a side effect of taking the antibiotics. So now am also on cherry tasting oral drops (Nilstat - 1ml dose four times a day). After a day and a half the feeling in my throat remains and as the feeling is past my tonsils we can't confirm this diagnosis without complex tools etc. So hopefully that's all it is.

Just a warning for those of you who run yourself a bit too hard!

(comment on this)

Wednesday, April 20th, 2005
10:45 pm - No-name brand glucosamine and chondroitin

qamar
I wrote an entry a while ago about trying glucosamine and chondroitin supplements for my rotton knees. One of the problems with this supplement (like many) is that there are no regulations on what manufacturers do with the product. Apparently random tests have revealed wildly differing proportions of substances between capsules within containers! Awful. Anyway, glucosamine & chondroitin have received so much positive press that I had to try them. But, being cheap, I went for the no name brand. Big mistake. When I talked to my sports doctor, he was shocked that my brand claimed a 1500mg dose (the normal dose is 500mg). I began taking the supplements and didn't have any terrible reaction that I could identify.

However, after a couple of weeks I became really constricted in my chest, had problems breathing and was burping all day. It was very disturbing. I went onto webMD and found that excessive burping can stem from taking a new supplement (e.g. fibre tablets) that are hard to digest. The glucosamine tablets I was taking were pretty big and very fibrous looking. I went to my doctor and talked to them about it and they recommended that I cough up the money for the only brand that has been scientifically tested, Cosamin. She recommended that I stop taking the supplements for a week or so to see if the digestion problems went away. I did this and the symptoms did cease. I haven't yet bought the expensive brand, but I will when I can afford it. I can't wait for this drug to be properly regulated.

(1 comment | comment on this)

Thursday, April 21st, 2005
11:01 am - Maxolon (metoclopramide) - adverse drug reaction

murphus
This morning I took a 10mg tablet of metoclopramide (trade name Pramin; better known as Maxolon). I was hungover and I took it as an anti-nausea measure. I also took a tablet of omeprazole 20mg (trade name Losec).

Three hours later I'm feeling strange. The best way to describe it is as though my head is trembling. It's not a physical, visible tremor but I don't feel able to concentrate on anything. My vision is a bit cloudy and I have an urge to lie down. I feel a little spacey.

Several years ago I took metoclopramide for nausea and felt the same way. I should have remembered this reaction and not taken it again this morning - but I was desperate for something to reduce the waves of nausea I was having! Damn hangovers.

Metoclopramide drug is a dopamine D2 receptor antagonist but is different from several antipsychotics that also have dopamine receptor antagonist activity. However, it is known to cause motor restlessness, spasmodic torticollis (involuntary neck twisting) and oculogyric crises (rapid involuntary eye movements). Reference: Rang and Dale, Pharmacology (my old uni textbook). The only one of these symptoms that I think I'm really experiencing is the motor restlessness, but it's pretty disorienting.

Just thought I'd share this as it's difficult to do any work when I feel like this. Maybe some soft music will help.

current mood: weird

(2 comments | comment on this)

Tuesday, April 19th, 2005
11:58 am - Cipramail (Citalopram)

hermia8
DRUG NAME: Cipramil
BRAND: Citalopram
DOSE: 30 mg tablets
USE: SSRI (Selective serotonin-reuptake inhibitors)

REPORT:

Positives - Easy to take, only one pill a day any time of the day (although they recommend morning or night so it becomes part of your daily routine). Quite cheap (subsidised in Australia quite heavily).

Negatives - No real affect for me (was at the time trying to fend off depression and didn't have clinical depression so it may have been working at a low level and I was just feeling a bit down as a result). Extreme side effects from withdrawal resulting in electric shock feeling through whole body but particularly head and hands. Affected balance and was very scary, lasted about three months before all effects wore off.

(3 comments | comment on this)

Wednesday, April 13th, 2005
12:12 am - azithromycin (Zithromax)

qamar
DRUG NAME: AZITHROMYCIN
BRAND: Zithromax
DOSE: 250mg oral tablets
USE: non-penicillian macrolide-type antibiotic

REPORT:

Positives Easy to take, only one pill a day with food for five days and then effect lasts another five days.

Negatives Very expensive (US$60) and has made me go to the loo a bit (although, definately not the diarrhea warned about). I'm burping and gurgling away in the tummy as well.

(1 comment | comment on this)


> top of page
LiveJournal.com